Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society, the Transactions of the American Mathematical Society (TRAN) is devoted to research articles of the highest quality in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.43.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.

 

Generalisation of the Hammersley-Clifford theorem on bipartite graphs
HTML articles powered by AMS MathViewer

by Nishant Chandgotia PDF
Trans. Amer. Math. Soc. 369 (2017), 7107-7137 Request permission

Abstract:

The Hammersley-Clifford theorem states that if the support of a Markov random field has a safe symbol, then it is a Gibbs state with some nearest neighbour interaction. In this paper we generalise the theorem with an added condition that the underlying graph is bipartite. Taking inspiration from Brightwell and Winkler (J. Combin. Theory Ser. B 78 (2000), 141–166) we introduce a notion of folding for configuration spaces called strong config-folding proving that if all Markov random fields supported on $X$ are Gibbs with some nearest neighbour interaction, then so are Markov random fields supported on the ‘strong config-folds’ and ‘strong config-unfolds’ of $X$.
References
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC (2010): 60K35, 82B20, 37B10
  • Retrieve articles in all journals with MSC (2010): 60K35, 82B20, 37B10
Additional Information
  • Nishant Chandgotia
  • Affiliation: School of Mathematical Sciences, Tel Aviv University, Tel Aviv 69978, Israel
  • MR Author ID: 1040568
  • Email: nishant.chandgotia@gmail.com
  • Received by editor(s): June 6, 2014
  • Received by editor(s) in revised form: November 30, 2015
  • Published electronically: May 1, 2017
  • © Copyright 2017 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 369 (2017), 7107-7137
  • MSC (2010): Primary 60K35; Secondary 82B20, 37B10
  • DOI: https://doi.org/10.1090/tran/6899
  • MathSciNet review: 3683105